Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 44, NWS Kansas City, MO

May 21, 2015Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at May 21, 2015, 9:15 AM CDT for Cooper County, Saline County, Missouri. It took effect at May 21, 2015, 1:00 PM CDT. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 9:15 AM CDT (14:15 UTC)
In effect from
May 21, 2015, 1:00 PM CDT
Expired
May 23, 2015, 12:00 PM CDT
In force
47 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.10 ft at May 21, 2015, 3:00 PM CDT.

actionminormoderate1520253005/2105/2205/2305/24
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WGUS43 KEAX 211415
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
915 AM CDT THU MAY 21 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-221415-
/O.NEW.KEAX.FL.W.0044.150521T1800Z-150523T1700Z/
/BLVM7.1.ER.150521T1800Z.150522T0600Z.150522T1700Z.NO/
915 AM CDT THU MAY 21 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from this afternoon to Saturday afternoon.
* At  8:45 AM Thursday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 24.5 feet by early Friday morning. The river will fall
  below flood stage by early Friday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.7   Thu 09 AM   24.5 early Friday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
2 follow-up statements
500 
WGUS83 KEAX 220100
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
759 PM CDT THU MAY 21 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

  Platte River At Sharps Station affecting Platte County.

  Platte River near Platte City affecting Platte County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.
  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.
  Missouri River at Boonville affecting Cooper and Howard Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-230059-
/O.EXT.KEAX.FL.W.0044.000000T0000Z-150523T0600Z/
/BLVM7.1.ER.150521T1735Z.150521T2245Z.150522T0600Z.NO/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until late Friday night.
* At  7:45 PM Thursday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early Friday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.0   Thu 08 PM   24.0 early Friday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
  

$$

MOC033-041-230059-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-150523T1236Z/
/BRNM7.1.ER.000000T0000Z.150519T2024Z.150522T1236Z.UU/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Grand River near Brunswick.
* until Saturday morning.
* At  6:42 PM Thursday the stage was 21.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the grand river near the u.S. Highway 24 bridge about 1 
  mile west of brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19   21.1   Thu 07 PM   19.9 early Friday morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
  

$$

MOC095-107-177-230059-
/O.CON.KEAX.FL.W.0011.000000T0000Z-150524T0936Z/
/NAPM7.1.ER.150517T0943Z.150518T0830Z.150523T0936Z.UU/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Napoleon.
* until late Saturday night.
* At  7:00 PM Thursday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.8 feet by 
  early Friday morning. The river will fall below flood stage 
  Saturday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   17.7   Thu 07 PM   17.8 early Friday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
  

$$

MOC033-107-195-230059-
/O.CON.KEAX.FL.W.0012.000000T0000Z-150524T2100Z/
/WVYM7.1.ER.150517T1505Z.150518T1800Z.150523T2100Z.NO/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Waverly.
* until Sunday afternoon.
* At  7:30 PM Thursday the stage was 21.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.4 feet by 
  Friday morning. The river will fall below flood stage Saturday 
  afternoon.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   21.2   Thu 07 PM   21.4 Friday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
  

$$

MOC033-041-195-230059-
/O.CON.KEAX.FL.W.0013.000000T0000Z-150525T0742Z/
/MIAM7.1.ER.000000T0000Z.150519T0055Z.150524T0742Z.NO/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River At Miami.
* until late Sunday night.
* At  8:21 AM Thursday the stage was 21.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   21.1   Thu 08 AM   20.9 early Friday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
  

$$

MOC041-089-195-230059-
/O.CON.KEAX.FL.W.0037.000000T0000Z-150523T1647Z/
/GLZM7.2.ER.150518T0812Z.150519T1300Z.150522T1647Z.UU/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Glasgow.
* until Saturday morning.
* At  7:30 PM Thursday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.6 feet by 
  early Friday morning. The river will fall below flood stage late 
  Friday morning.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   25.3   Thu 07 PM   25.6 early Friday morning
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-230058-
/O.CON.KEAX.FL.W.0038.000000T0000Z-150523T2230Z/
/BOZM7.1.ER.150518T1018Z.150519T1100Z.150522T2230Z.NO/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Missouri River at Boonville.
* until Saturday afternoon.
* At  7:30 PM Thursday the stage was 21.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday afternoon.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   21.9   Thu 07 PM   21.8 early Friday morning
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$

MOC165-230058-
/O.EXT.KEAX.FL.W.0024.000000T0000Z-150523T1627Z/
/SSTM7.2.ER.150517T1553Z.150521T1230Z.150522T1627Z.NO/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Platte River At Sharps Station.
* until Saturday morning.
* At  7:30 PM Thursday the stage was 30.6 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Friday morning.
* At 30.5 feet...Interurban Road floods about 1.5 miles southeast of 
  Sharps Station.
* At 29.0 feet...Backwater from the Platte River floods Highway KK 
  along the Little Platte River at the location 0.2 miles east of 
  Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Sharps Station  26   30.6   Thu 07 PM   30.1 early Friday morning
     
&&
  
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479

  

$$

MOC165-230058-
/O.EXT.KEAX.FL.W.0025.000000T0000Z-150524T0011Z/
/PLCM7.2.ER.150517T1847Z.150521T2044Z.150523T0011Z.UU/
759 PM CDT THU MAY 21 2015

The Flood Warning continues for
  The Platte River near Platte City.
* until Saturday evening.
* At  3:44 PM Thursday the stage was 25.0 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday evening.
* At 25.0 feet...Water overtops 1st Street in Tracy, Missouri.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is 
  located 5 miles downstream from Platte City. 300 acres of pasture 
  are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City 
  begins to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   25.0   Thu 04 PM   25.0 early Friday morning
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$
420 
WGUS83 KEAX 220926
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
426 AM CDT FRI MAY 22 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-220956-
/O.CAN.KEAX.FL.W.0044.000000T0000Z-150523T0600Z/
/BLVM7.1.ER.150521T1735Z.150521T2245Z.150522T0130Z.NO/
426 AM CDT FRI MAY 22 2015

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  3:45 AM Friday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at  8:30 PM Thursday.
* Forecast...The river will continue to fall to 18.9 feet by Saturday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.5   Fri 04 AM   23.3 this morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MJ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 6:21 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 21, 6:21 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 AM CDT Thu May 21 2015

.DISCUSSION...
Issued at 309 AM CDT THU MAY 21 2015

Clouds are clearing out from north to south this morning with high
pressure building in from the northwest. Sun will provide a 10 to 15
degree warmup from yesterday but temperatures will still be about 10
degrees below average.

Warm air advection will spread into the region on Friday with the
surface high shifting eastward, although an accompanying increase in
moisture and isentropic ascent will usher in clouds and a few light
rain showers particularly across areas near and west of the KS/MO
state line. This will likely keep temperatures down into the 60s for
these areas while areas further east should rise into the 70s.
Saturday will see a better chance for scattered showers and perhaps a
thunderstorm or two with continued isentropic lift and slightly
better moisture. None of this precipitation looks strong enough to
lead to any real flooding concerns and a lot of the day should be
dry.

Saturday night into Sunday will be the rainier/stormier period of
the Memorial Day weekend with the main upper trough approaching from
the west. Meridional flow throughout the troposphere could support
some training of north/south-oriented thunderstorm bands which could
lead to locally heavy rain and perhaps flooding concerns,
particularly across eastern KS into western MO. This continued
precipitation will likely result in poor lapse rates and low
instability, which combined with the lack of strong wind shear should
keep Sunday's severe storm threat on the low side.

Forecast remains rather stormy heading into early next week with
several impulses embedded within broad southwest upper flow tracking
into the area. Warmer temperatures and higher instability could set
the stage for a few stronger storms during this time and additional
heavy rainfall.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 621 AM CDT THU MAY 21 2015

Bulk of the overnight cloud cover is clearing out from north to
south, although there's been some patchy fog/very low stratus
developing behind these clouds over northern Missouri. This patchy
low moisture is moving south and would be short lived if it does
impact a terminal. This will clear the area by 8 or 9 AM with
generally clear skies for the remainder of the day although it
wouldn't be surprising to see a few cumulus develop later on with
bases around 4 or 5 kft.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Hawblitzel
AVIATION...Hawblitzel
Hazardous weather outlook, May 21, 5:54 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CDT THU MAY 21 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
554 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE AREA SATURDAY AND
 SUNDAY...WITH THE POTENTIAL FOR MORE STORMS INTO NEXT WORK WEEK.
 THIS RAIN MAY LEAD TO RENEWED FLOODING PROBLEMS FOR AREAS THAT HAVE
 ALREADY RECEIVED HEAVY RAINFALL IN RECENT DAYS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.